Texas, 2013Flash Flooding and Heavy Rain in Texas, June 13, 2013
June 13, 2013 · NWS MAF · 5 events in 2 counties and zones
An upper level low was over the Big Bend area. Abundant moisture was present across West Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level low was over the Big Bend area. Abundant moisture was present across West Texas. These factors, along with weak upper level flow, contributed to flash flooding across parts of the Permian Basin and the Davis Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 13, 11:14 AM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 13, 11:14 AM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1214 PM CDT THU JUN 13 2013
.AVIATION...
18Z TAF ISSUANCE
VFR CONDITIONS SHOULD PREVAIL INTO THE OVERNIGHT BEFORE
THE FORECAST BECOMES A BIT MORE UNCERTAIN. THERE COULD BE A
THUNDERSTORM OR TWO NEAR KFST THIS AFTERNOON BUT THREAT IS TOO
ISOLATED TO INCLUDE IN TAFS AT THIS TIME. MOST MODELS BRING QUITE
A BIT OF LOW LEVEL MOISTURE IN OVERNIGHT SO EXPECTED CIGS TO LOWER
TO MVFR BY EARLY MORNING. RAIN IS EXPECTED TO DEVELOP INTO THE
MORNING FRIDAY...HOWEVER TIMING IS MORE UNCERTAIN AT THIS POINT SO
WILL NOT YET INCLUDE IN THE TAFS JUST YET.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
29
Hazardous weather outlook, Jun 13, 1:26 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
226 PM CDT THU JUN 13 2013
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
226 PM CDT THU JUN 13 2013 /126 PM MDT THU JUN 13 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING
ALONG AND SOUTH OF INTERSTATE 10...WITH MORE ISOLATED
THUNDERSTORMS POSSIBLE TO THE NORTH. THE STRONGER STORMS WILL
PRODUCE GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING
STRIKES...IN ADDITION TO LOCALLY HEAVY RAINFALL. SEVERE WEATHER IS
NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST NEW
MEXICO AND WEST TEXAS FRIDAY AND FRIDAY NIGHT. THE PRIMARY CONCERN
FROM THESE STORMS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. A
CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MOST OF THE
AREA SATURDAY...WITH LOCALLY HEAVY RAINFALL THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Flash Flood, Brewster
- When
- June 13, 4:00 PM CST to 4:30 PM CST
- Where
- Brewster County, 7.58 mi SE of Alpine to 8.04 mi SE of Alpine
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 30.284, -103.591
Heavy rain moved across Brewster County and produced flash flooding about eight miles southeast of Alpine. Low water crossings were reported to be flooded. The cost of damage is assumed to be zero since no damage was reported.
Heavy Rain, Brewster
- When
- June 13, 4:00 PM CST to 6:00 PM CST
- Where
- Brewster County, 8 mi SE of Alpine
- Reported by
- Trained Spotter
- Coordinates
- 30.288, -103.575
Heavy rain moved across Brewster County. Almost two inches of rain was reported to have fallen within two hours about eight miles southeast of Alpine.
Flash Flood, Midland
- When
- June 13, 8:14 PM CST to 8:44 PM CST
- Where
- Midland County, 2.37 mi W of Midland to 2.35 mi W of Midland
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.000, -102.120
Heavy rain moved across Midland County and produced flash flooding in Midland. Flash flooding was reported at Austin and Bedford Streets in Midland. The cost of damage is assumed to be zero since no damage was reported.
Flash Flood, Midland
- When
- June 13, 8:24 PM CST to 8:54 PM CST
- Where
- Midland County, 3.74 mi WNW of Midland to 3.68 mi WNW of Midland
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 32.017, -102.141
Heavy rain moved across Midland County and produced flash flooding in Midland. Vehicles were reported to be stranded along Wadley Avenue between Midland Drive and Midkiff. The cost of damage is a rough estimate.
Flash Flood, Midland
- When
- June 13, 8:25 PM CST to 8:55 PM CST
- Where
- Midland County, 2.96 mi WNW of Midland to 2.88 mi NW of Midland
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.021, -102.124
Heavy rain moved across Midland County and produced flash flooding in Midland. Twelve inches of water was reported on Wadley Avenue between Ward and North Midkiff. The cost of damage is assumed to be zero since there was no damage reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 13, 20132 deaths · $1.7 million · 1.5 in hail · 11 events
- Damaging Winds and Lightning Strike in North Carolina, June 13, 20131 death · 4 injured · $8.1 million · 65 kt wind · 39 events
- Hail and Damaging Winds in Virginia, June 13, 20131 death · $728,000 · 1.75 in hail · 58 events
- Tornadoes and Hail in Georgia, June 13, 20132 injured · $731,000 · EF1 · 34 events
- Tornado and Hail in North Carolina, June 13, 20133 injured · $450,000 · EF1 · 36 events
- Hail and Damaging Winds in Virginia, June 13, 2013$873,000 · 1.75 in hail · 40 events
- Tornadoes and Flash Flooding in Tennessee, June 13, 2013$296,000 · EF1 · 31 events
- Tornadoes and Hail in Virginia, June 13, 2013$90,000 · EF0 · 46 events
- Tornadoes and Hail in Maryland, June 13, 2013$57,000 · EF0 · 42 events
- Damaging Winds in Ohio, June 13, 2013$271,000 · 55 kt wind · 9 events
- Flooding and Damaging Winds in Pennsylvania, June 13, 2013$78,000 · 50 kt wind · 32 events
- Tornado in Oregon, June 13, 2013$100,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459174, 459180, 459171, 459169, 459166.